Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 241, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 5, 2017, 5:09 AM CDT for Crockett County, Haywood County, Madison County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2017, 5:09 AM CDT (10:09 UTC)
- Expired
- Jul 5, 2017, 5:37 AM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crockett County, TN, Haywood County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 90 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 10.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
283 WUUS54 KMEG 051009 SVRMEG TNC033-075-113-051100- /O.NEW.KMEG.SV.W.0241.170705T1009Z-170705T1100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Memphis TN 509 AM CDT WED JUL 5 2017 The National Weather Service in Memphis has issued a * Severe Thunderstorm Warning for... Southeastern Crockett County in western Tennessee... East central Haywood County in western Tennessee... Madison County in western Tennessee... * Until 600 AM CDT * At 509 AM CDT, a severe thunderstorm was located near Holly Grove, or 9 miles east of Brownsville, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Jackson, Bells, Three Way, Bemis, Adair, Holly Grove, Carroll, Neely, Malesus, Youngs Crossing, Huntersville, Gum Flat, Westover, Roberts, Windy City, Gilmore, Maple Grove, Leighton, East Union and Oakfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3553 8914 3570 8914 3579 8866 3555 8863 TIME...MOT...LOC 1009Z 258DEG 26KT 3561 8909 HAIL...<.75IN WIND...60MPH $$
3 follow-up statements
757
WWUS54 KMEG 051024
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
524 AM CDT WED JUL 5 2017
TNC075-051034-
/O.CAN.KMEG.SV.W.0241.000000T0000Z-170705T1100Z/
Haywood TN-
524 AM CDT WED JUL 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAYWOOD COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3555 8863 3553 8907 3569 8907 3570 8908
3569 8909 3570 8909 3570 8912 3571 8909
3579 8866
TIME...MOT...LOC 1024Z 250DEG 27KT 3570 8894
$$
TNC033-113-051100-
/O.CON.KMEG.SV.W.0241.000000T0000Z-170705T1100Z/
Crockett TN-Madison TN-
524 AM CDT WED JUL 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR SOUTHEASTERN CROCKETT AND CENTRAL MADISON COUNTIES...
At 524 AM CDT, a severe thunderstorm was located over Adair, or 7
miles northwest of Jackson, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jackson, Bells, Three Way, Bemis, Adair, Carroll, Neely, Malesus,
Youngs Crossing, Huntersville, Gum Flat, Westover, Roberts, Windy
City, Gilmore, Maple Grove, Leighton, East Union and Oakfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3555 8863 3553 8907 3569 8907 3570 8908
3569 8909 3570 8909 3570 8912 3571 8909
3579 8866
TIME...MOT...LOC 1024Z 250DEG 27KT 3570 8894
HAIL...<.75IN
WIND...60MPH
$$315
WWUS54 KMEG 051030
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
530 AM CDT WED JUL 5 2017
TNC033-051040-
/O.CAN.KMEG.SV.W.0241.000000T0000Z-170705T1100Z/
Crockett TN-
530 AM CDT WED JUL 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CROCKETT COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3555 8863 3553 8907 3567 8902 3574 8895
3579 8866
TIME...MOT...LOC 1030Z 258DEG 26KT 3571 8889
$$
TNC113-051100-
/O.CON.KMEG.SV.W.0241.000000T0000Z-170705T1100Z/
Madison TN-
530 AM CDT WED JUL 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR CENTRAL MADISON COUNTY...
At 530 AM CDT, a severe thunderstorm was located near Adair, or near
Jackson, moving east at 30 mph.
HAZARD...50 to 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jackson, Three Way, Bemis, Adair, Carroll, Neely, Malesus, Youngs
Crossing, Huntersville, Westover, Roberts, Windy City, Gilmore, Maple
Grove, Leighton, East Union and Oakfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3555 8863 3553 8907 3567 8902 3574 8895
3579 8866
TIME...MOT...LOC 1030Z 258DEG 26KT 3571 8889
HAIL...<.75IN
WIND...60MPH
$$638
WWUS54 KMEG 051037
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
537 AM CDT WED JUL 5 2017
TNC113-051046-
/O.CAN.KMEG.SV.W.0241.000000T0000Z-170705T1100Z/
Madison TN-
537 AM CDT WED JUL 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MADISON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3555 8863 3553 8907 3567 8902 3574 8895
3579 8866
TIME...MOT...LOC 1035Z 258DEG 26KT 3572 8883
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:15 AM CDT, 54 minutes earlier.
Area forecast discussion, Jul 5, 4:15 AM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Memphis TN 415 AM CDT Wed Jul 5 2017 .DISCUSSION...Water Vapor/Infrared Satellite trends along with 00Z upper air analysis places an upper level low over Southwest Missouri earLy this morning. Regional WSR-88D radar trends show showers and a few thunderstorms over areas along and west of the Mississippi River and another area over Northeast Texas and Southwest Arkansas. As of 3 AM CDT, temperatures across the Mid- South are in the 70s across most locations. Short term models are in relatively decent agreement this morning with the upper level low over Southwest Missouri slowly moving east today and gradually becoming absorbed into a longwave upper level trough axis by Thursday and Thursday night. These synoptic features combined with a warm, moist and unstable tropical airmass will result in continued chances for showers and thunderstorms across much of the Mid-South Today through Thursday night. Potential will exist for a few strong thunderstorms and perhaps an isolated severe thunderstorm. Damaging winds will be the primary severe weather threat if any thunderstorms can reach severe limits. High low level moisture and precipitable water values above 2 inches will be conducive for heavy rainfall with the convective activity. Shower and thunderstorm chances will gradually diminish into Friday as shortwave ridging temporarily builds in across the Mid-South. Long term models suggest an unsettled pattern will persist across the Mid-South for the upcoming weekend into early next week as persistent northwest upper level flow remains entrenched across the Middle and Lower Mississippi Valleys with an upper level ridge centered over the Rockies. This will result in chances for showers and thunderstorms each day with a potential for better coverage occurring during peak daytime heating. Temperatures will average slightly below normal to near normal for July. CJC && .AVIATION... 06z TAFs An upper level disturbance over SW MO will very slowly move east over the next 24 hours. A few lingering SHRAs expected overnight. Expect stratus to develop around sunrise lifting by 15z or 16z followed by another round of SHRAs/TSRAs into the early afternoon. SHRA and TSRA threat will continue through the end of the period with the upper trough axis still to the west, though timing is difficult this far out. Light south winds overnight become SW on Wednesday with some gusts above 15 kts at KMEM and KJBR in the afternoon. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 5, 4:19 AM CDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 419 AM CDT Wed Jul 5 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-061200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 419 AM CDT Wed Jul 5 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong thunderstorms to perhaps an isolated severe thunderstorm is possible across the Mid-South today into this evening. Damaging winds is the primary threat if any thunderstorms can reach severe limits. Heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 5, 4:53 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Memphis TN
453 AM CDT WED JUL 5 2017
TNZ050-052-090-051030-
Hardeman TN-Madison TN-Haywood TN-
453 AM CDT WED JUL 5 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 AM CDT
FOR...
Northwestern Hardeman County in western Tennessee...
Western Madison County in western Tennessee...
Southeastern Haywood County in western Tennessee...
At 452 AM CDT...strong thunderstorms were producing winds to 45 mph
was located along a line extending from Holly Grove to near
Dancyville. Movement was east at 30 mph.
Very heavy rain will occur with this line of thunderstorms.
People in northwestern Hardeman...western Madison and southeastern
Haywood Counties should monitor this storm closely.
LAT...LON 3539 8887 3540 8933 3570 8921 3571 8912
3567 8902 3572 8896 3574 8873
TIME...MOT...LOC 0952Z 267DEG 27KT 3564 8916 3541 8924The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:08 PM CDT | Special Weather Statement | MEG | Fayette, Shelby | 52 min |
| Jul 4, 7:37 PM CDT | Special Weather Statement | MEG | Chester | 38 min |
| Jul 5, 4:53 AM CDT | Special Weather Statement | MEG | Madison | 37 min |
| Jul 5, 5:39 AM CDT | Special Weather Statement | MEG | Carroll | 36 min |
| Jul 5, 10:21 AM CDT | Special Weather Statement | MEG | Tipton | 39 min |
| Jul 5, 10:38 AM CDT | Special Weather Statement | MEG | Lake | 52 min |
| Jul 5, 10:48 AM CDT | Special Weather Statement | MEG | Crockett, Haywood | 42 min |
| Jul 5, 11:08 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Haywood, Lauderdale | 52 min |
| Jul 5, 11:13 AM CDT | Special Weather Statement | MEG | Obion | 47 min |
| Jul 5, 11:34 AM CDT | Special Weather Statement | MEG | Gibson | 41 min |
| Jul 5, 11:54 AM CDT | Special Weather Statement | MEG | Weakley | 51 min |
| Jul 5, 11:57 AM CDT | Special Weather Statement | MEG | Benton, Carroll, Henry | 63 min |
| Jul 5, 3:43 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.